MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T GEN 2 BIBAG WITHOUT CDX; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING 2008T GEN 2 BIBAG WITHOUT CDX; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 190895
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: though they were initially reported to be available for manufacturer evaluation, to date no parts have been received.However, an on-site evaluation was performed by a fresenius field service technician (fst).To resolve the reported issue, the fst replaced the actuator board, the function board, and a function board cable.As a precaution, the flow motor was also replaced.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was able to confirm the reported failure mode.During the device evaluation, the fresenius fst identified burn damage on multiple parts.Therefore, the complaint event was confirmed.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported to technical support that an audible alarm and a burning smell was coming from a fresenius 2008t hemodialysis (hd) machine.The biomed requested onsite service from a fresenius field service technician (fst).An fst went onsite and performed a machine evaluation.The fst reported finding burn damage during the evaluation.The biomed told the fst that the issue had occurred during heat disinfect.During the fst¿s inspection, they discovered that the driver on the actuator board (which drives the flow motor) displayed burn damage.There was also burn damage on the back of the board.Additionally, burn damage was found on the function board and on one of the function board cables ¿ the cable that runs from the function board to the blood pump.The fst fixed the machine by replacing the actuator board, the function board, and the function board cable.As a precaution, the fst also replaced the flow motor.There was no reported smoke, melting, or arcing noted, and there were no reports of sparks or flames.No damage was identified on any other components.The machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet, and there was no previous history of the machine failing the electrical leakage test.The fst stated there were 2,744 hours on the machine at the time of the repair.After the repair was completed, the fst sated the machine was returned to service.The replaced parts were available to be returned for evaluation as they were reportedly retained.The fst stated they would set up a returned goods authorization (rga) to have them returned.A photograph, which shows burn damage on the actuator board, was provided.There was no patient involvement associated with the reported event.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products.Plant investigation: multiple parts were returned to the manufacturer for physical evaluation.The following parts were returned: an actuator test board, a function board, a flow motor, and a blood pump ribbon cable.A visual inspection was performed on the returned parts.Thermal damage was found on the front and back of the actuator test board, at diodes d46 and d47.Diodes d46 and d47 were partially lifted from the board and displayed thermal damage.Further testing of the board could not be performed due to the damage.Thermal debris from the actuator test board was found on the front side of the returned function board.Prior to subsequent testing, the thermal debris was cleaned from the function board using isopropanol alcohol.No discrepancies were found on the returned flow motor.Thermal damage was also found on one of the cables from the returned ribbon cable.The ribbon cable plugs into the function board where the thermal debris from the actuator test board was found.The function board, flow motor, and blood pump ribbon cable were installed on a test machine for functional testing.The self-test program was completed without alarms or failures and no burning smell was detected during the test.No further testing was performed.Upon completion of the investigation, the reported complaint was able to be confirmed.

Brand Name
2008T GEN 2 BIBAG WITHOUT CDX
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key10303279
Report Number2937457-2020-01311
Device Sequence Number2577352
Product Code KPO
UDI-Device Identifier00840861100927
UDI-Public00840861100927
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number190895
Device Catalogue Number190895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Device AgeMO
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1